• Home
  • Pregnancy &
Breastfeeding
  • Bookshop
  • Contact us
  • Donate now
  • Frequently Asked Questions
  • Please read

The Motherisk Nausea and Vomiting of Pregnancy (NVP) Forum

Motherisk receives questions from around the world about morning sickness symptoms, effects, treatments and ways to cope. Those questions and answers are posted here for anyone to read, provided the reader acknowledges and accepts the proviso and disclaimer below.

Forum > NVP Symptoms and Effects: Understanding NVP
Multivitamins and NVP

NVP Counselor
Date: 2006-10-04

Question:
Can a muti-vitamin contribute to nausea? I am currently taking preg. vit. prescribed by my Dr. and diclectin for the extreme nausea 24/7, that I am experiencing.

Answer:
Multivitamins can aggravate NVP, most often due to the iron content. That is probably why your physician prescribed you the pregvit -- because it is designed to make the iron more tolerable. However, consult your physician to ask if it would be wise to stop the pregvit for a few days to see if your NVP improves or stays the same.

Valid XHTML 1.0 Transitional [Valid RSS]

* - "MOTHERISK - Treating the mother - Protecting the unborn" is an official mark of The Hospital for Sick Children. All rights reserved.

The information on this website is not intended as a substitute for the advice and care of your doctor or other health-care provider. Always consult your doctor if you have any questions about exposures during pregnancy and before you take any medications.

Copyright © 1999-2013 The Hospital for Sick Children (SickKids). All rights reserved.

The Hospital for Sick Children (SickKids) is a health-care, teaching and research centre dedicated exclusively to children; affiliated with the University of Toronto. For general inquires please call: 416-813-1500.

  |  Contact SickKids  |  Terms of Use